MAUDE Adverse Event Report: EXACTECH, INC. NOVATION GXL LNR +5 LAT 40MM ID GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION GXL LNR +5 LAT 40MM ID GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NOVATION GXL LNR +5 LAT 40MM ID GROUP 4 CUPS
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 101-05-20 - 3.2mm drill bit 20mm 1pk 170-40-00 - biolox delta femoral 40mm od, +0mm 180-65-20 - alteon 6.5mm screw, 20mm 186-01-60 - integrip cc, cluster 60mmm g4 190-31-12 - alt ha s clr ext sz 12 additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a male patient, initial left hip implanted on an unknown date, underwent a revision procedure on (b)(6) 2024.The patient had lysis around the cup and stem.The implants were removed and replaced with a competitor¿s devices.X-ray images were provided.There were no device breakages or surgical delays during the procedure.The patient was last known to be stable following the event.No device returns anticipated.The devices were sent to pathology.Device images were provided.No further information.
 
Additional Manufacturer Narrative
H3: based on the available information, the patient involved meets the following risk criteria for early prosthesis wear.A combination of largest available femoral head and/or thinnest available acetabular liner was used and implanted with a lateralized liner.The most likely underlying cause for the revision due to early prosthesis wear reported is a combination of risk factors specified.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1/d2a/d2b, d4, d6a, h4, h6.Mdr section codes updated/corrected: a, b, c, d, g.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: significant edge loading of the femoral head on the acetabular liner, implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available acetabular liner was used, and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to early prosthesis wear and osteolysis is a combination of the risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).The prosthesis wear was able to be confirmed from the provided radiograph.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NOVATION GXL LNR +5 LAT 40MM ID GROUP 4 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 court
gainesville, FL 32653
3523164164
MDR Report Key18602295
Report Number1038671-2024-00135
Device Sequence Number9016846
Product Code JDI
UDI-Device Identifier10885862220318
UDI-Public10885862220318
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model NumberNOVATION GXL LNR +5 LAT 40MM ID GROUP 4 CUPS
Device Catalogue Number136-40-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer04/15/2024
03/21/2025
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date04/15/2024
03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale